Working Paper 151

On the Existence and Uniqueness of Nonoptimal Equilibria in Dynamic Stochastic Economies

Gregory W. Huffman
Jeremy Greenwood

Published January 1, 1992

Abstract
The question of the existence and uniqueness of a stationary equilibrium for distorted versions of the standard neoclassical growth model is addressed in this paper. The conditions presented guaranteeing the existence and uniqueness of nontrivial equilibrium for the class of economies under study are simple and intuitively appealing, while the existence and uniqueness proof developed is elementary. Examples are presented illustrating that economies with distortional taxation, endogenous growth with externalities, and monopolistic competition can all fit into the framework developed.



Published In: Journal of Economic Theory (Vol 65, Num 2, April 1995, pp. 611-623)

Download Paper (pdf)